Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An integral inequality with applications


Author: M. A. Leckband
Journal: Trans. Amer. Math. Soc. 283 (1984), 157-168
MSC: Primary 26D20; Secondary 26A51
DOI: https://doi.org/10.1090/S0002-9947-1984-0735413-7
MathSciNet review: 735413
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a technical integral inequality, J. Moser proved a sharp result on exponential integrability of a certain space of Sobolev functions. In this paper, we show that the integral inequality holds in a general setting using nonincreasing functions and a certain class of convex functions. We then apply the integral inequality to extend the above result by J. Moser to other spaces of Sobolev functions. A second application is given generalizing some different results by M. Jodeit.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Hunt, On $ L(p,q)$ spaces, Enseign. Math. 12 (1966), 249-276. MR 0223874 (36:6921)
  • [2] M. Jodeit, An equality for the indefinite integral of a function in $ Lq$, Studia Math. 44 (19972), 545-554. MR 0341055 (49:5805)
  • [3] B. F. Jones, A note on Holder's inequality, Studia Math. 64 (1979), 272-278.
  • [4] J. Moser, A sharp form of an inequality by $ N$. Trudinger, Indiana Univ. Math. J. 20 (1971), 1077-1092. MR 0301504 (46:662)
  • [5] G. D. Mostow, Quasi-conformal mappings in a $ n$-space and the rigidity of hyperbolic space forms, Inst. Hautes Études Sci. Publ. Math. 34 (1968), 82-88. MR 0236383 (38:4679)
  • [6] C. J. Neugebauer, Some inequalities related to Hölder's inequality, Proc. Amer. Math. Soc. 82 (1981), 560-564. MR 614878 (83h:26023)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26D20, 26A51

Retrieve articles in all journals with MSC: 26D20, 26A51


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0735413-7
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society